Kentucky, 2006

Damaging Wind in Kentucky, July 18, 2006

July 18, 2006 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 3:15 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 18, 3:15 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT TUE JUL 18 2006

.SHORT TERM /REST OF TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST KILN 88D INDICATING SCATTERED THUNDERSTORMS ACROSS THE
NORTHERN TWO-THIRDS OF THE ILN CWA...SOME OF WHICH HAVE BEEN
SEVERE. EXPECT THESE STORMS TO CONTINUE TO DROP FURTHER SOUTH INTO
THE CWA...AND EVENTUALLY DISSIPATING LATER THIS EVENING. WITH
MARGINAL FORCING...EXPECT COVERAGE TO REMAIN SCATTERED. SO HAVE
KEPT CHANCE POPS THROUGH LATE EVENING. HIGH PRESSURE WILL BUILD
NORTHEAST OF OUR AREA ON WEDNESDAY...ALLOWING DRIER CONDITIONS TO
PREVAIL WITH A MORE EASTERLY SURFACE-BASED FLOW. WITH TROPICAL
DEVELOPMENT EXPECTED OFF THE CAROLINAS DURING THE NEXT 24-48
HRS...EXPECT WEATHER SYSTEMS TO SLOW AS THEY APPROACH OUR AREA.
THUS EXPECT GENERALLY DRY CONDITIONS TO CONTINUE THROUGH WEDNESDAY
NIGHT.

.LONG TERM /THURSDAY THROUGH TUESDAY/...
TROPICAL SYSTEM OVER EAST COAST WILL THROW A MONKEY WRENCH INTO
EXTENDED FORECAST THIS AFTERNOON. OVERALL PATTERN IS FOR THE H5 W-E
ORIENTED RIDGE TO MAINTAIN ITSELF OVER THE REGION WITH IMPULSES
PASSING OVER THE NERN OHVLY...WEAKENING THE EASTERN EDGE OF THE
RIDGE. CDFNT SETS UP W OF THE CWA DURING THE DAY THURS AND TRACKS SE
LATE IN THE DAY AND OVERNIGHT...INCREASING THE CHC FOR TS ACTIVITY.
H5 FLOW TURNS NW AND HELPS NOSE THE ERN EDGE OF H5 RIDGE INTO THE
TNVLY...ALLOWING NRLY FLOW AT THE SFC WITH A BUILDING HIGH OVER THE
UPPER MIDWEST ON FRI. CDFNT IS ALONG OHRIVER BY 12Z FRI AND
CONTINUES TO PUSH S THROUGH THE DAY. THIS WILL LIMIT ANY CHANCES OF
PRECIP TO MAINLY KY COUNTIES STARTING FRI. A WAVE RIDES ALONG THE
BOUNDARY EARLY SAT AS NOTED IN HPC PROGS AND THE GFS...CONFIDENCE IS
LOW AS TO HOW FAR N IT WILL GET INTO CWA BEFORE ENTIRE FRONT
CONTINUES TO DROP INTO SERN U.S. BY SAT MORN. BAROCLINIC ZONE SETS
UP OVER ERN U.S. WITH SFC L RIDING ALONG IT TOWARDS THE PATH OF THE
TROPICAL SYSTEM.

BACK SIDE OF THIS FRONT WILL SEE A SFC HI BUILD OVER CWA SAT AFTN
AND SUN. NEXT DISTURBANCE IS PROGGED TO GLANCE NW FCST AREA SAT
NIGHT AS IT STRUGGLES TO MOVE THROUGH THE SFC HIGH BUT DOESNT
APPEAR TO HAVE ENOUGH FORCE TO DO SO. IT APPEARS TO WASH OUT N OF
FCST AREA SUN NIGHT. PREV FCST HAD IT WASHING OVER CWA WHERE NOW THE
PROGS ARE FOR OHVLY TO BE IN BETWEEN A NRN AND SRN SYSTEM. HAVE KEPT
MON DRY FROM PREV FORECAST AND PER SURROUNDING FOS. TUES WILL
LIKELY ALSO BE DRY BUT SCHC IS WARRANTED ALONG AND S OF OHRIVER DUE
TO UNCERTAINTY.

TEMPS GENERALLY TOOK A LOWER TREND AFTER THURS WITH INCREASED CLOUD
COVER AND THE NRLY FLOW EXPECTED OVER THE REGION.

FRANKS

&&

.PREV DISCUSSION...
 /ISSUED 130 PM EDT TUE JUL 18 2006/

AVIATION /18Z-18Z/...
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST INDIANA AND FAR WEST
CENTRAL OHIO THIS AFTERNOON. THIS IS ASSOCIATED WITH AREA OF LOW
LEVEL CONVERGENCE AHEAD OF BOUNDARY THAT IS PUSHING SLOWLY SOUTH
INTO OUR AREA. WEAK TO MODERATE INSTABILITY HAS DEVELOPED ACROSS
MOST OF FA SO EXPECT TO SEE ACTIVITY BECOME A LITTLE MORE WIDESPREAD
ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON...WITH BEST CHANCE
CONTINUING ACROSS NORTHERN POTIONS OF FA. WITH THIS IN MIND WILL
ALLOW FOR AN EARLY TEMPO TSRA AT KDAY BUT TRY TO LIMIT REMAINING
NORTHERN TAF SITES TO VCTS. SOME QUESTION EXISTS AS TO HOW FAR SOUTH
THE STORMS WILL MAKE IT BEFORE WE BEGIN TO LOSE OUR BETTER
INSTABILITY THIS EVENING. AS A RESULT...WILL JUST ALLOW FOR VCTS AT
KCVG AND KLUK TOWARD LATE AFTERNOON/EARLY EVENING. OVERNIGHT...
EXPECT CLOUDS TO GRADUALLY DISSIPATE...LEAVING MAINLY CLEAR SKIES
AND AREAS OF BR. WILL GENERALLY GO WITH MVFR TYPE RESTRICTIONS
EXCEPT AT THE MORE FAVORABLE LOCATIONS OF KLUK AND KILN WHERE WE
WILL ALLOW FOR A BRIEF PERIOD OF IFR VSBY LATE TONIGHT/EARLY
WEDNESDAY.

PREV DISCUSSION...

 /ISSUED 1038 AM EDT TUE JUL 18 2006/

SHORT TERM /TODAY AND TONIGHT/...
BOUNDARY FORECAST TO SAG SLOWLY SOUTH INTO NORTHERN PORTIONS OF FA
THROUGH THIS AFTERNOON. OUT AHEAD OF THIS...AIRMASS SHOULD CONTINUE
TO DESTABILIZE AND WITH WEAK LOW LEVEL CONVERGENCE...EXPECT TO SEE
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPMENT THROUGH MID
AFTERNOON. BEST CHANCE SHOULD BE ACROSS OUR FAR NORTH...WITH
DECREASING CHANCES FURTHER SOUTH. CURRENT FORECAST HAD A PRETTY GOOD
HANDLE ON SITUATION. WENT AHEAD AND UPDATED JUST TO CLEAN UP WORDING
AND TWEAK POPS FOR LATER THIS AFTERNOON INTO EARLY THIS EVENING.

 /ISSUED 354 AM EDT TUE JUL 18 2006/

SHORT TERM /TODAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS WERE SAGGING SOUTH ACROSS NORTHERN OHIO IN
PROXIMITY TO A FRONTAL BNDRY THIS MORNING. TEMPERATURES GENERALLY
RANGED FROM THE LOWER TO MID 70S.

TODAY...THERE IS CONSIDERABLE INSTABILITY...GENERALLY 2000-3000
J/KG. THERE IS LITTLE LOW LEVEL CONVERGENCE AND MOISTURE APPEARS
LIMITING IN FCST TIME/HEIGHT PROFILES.  STILL...AS THE BNDRY SAGS
SOUTH ACROSS THE AREA INTO THE EVENING...ANY THUNDERSTORMS THAT
DEVELOP COULD BECOME SEVERE. COVERAGE IS QUESTIONABLE...ESPECIALLY
IN THE SOUTH...BUT IT SEEMS REASONABLE TO HAVE CHANCE TO SLIGHT
CHANCE POPS. HIGH TEMPS WILL RANGE FROM THE UPPER 80S TO THE
LOWER/MID 90S IN THE SOUTH...WITH DEW POINTS MAINLY IN THE UPPER
60S. ALTHOUGH HEAT INDICES WILL REACH INTO THE UPPER 90S AT SOME
LOCATIONS IN THE SOUTHERN HALF OF OUR CWA...THIS BELOW ADVISORY
CRITERIA.

OVERNIGHT AND INTO WEDNESDAY...WILL CONTINUE WITH DRY FCST AS THE
FRONTAL BNDRY DISSOCIATES ACROSS THE SOUTHERN FCST AREA. HIGH AND
LOW TEMPS WILL REMAIN ABOVE NORMAL.

FOR THURSDAY...THE CHANCE OF THUNDERSTORMS RETURNS TO THE NORTH AS
ANOTHER BNDRY SAGS SOUTH. HIGH TEMPS WILL PUSH INTO THE 90S.

LONG TERM /WEDNESDAY THROUGH MONDAY/...
SFC HI STRENGTHENS OVER SERN GTLKS WED AS THE H5 S/W PUSHES SE
THROUGH THE ERN EDGE OF H5 W-E ORIENTED RIDGE. THIS UPPER RIDGE
BUILDS BACK UP THROUGH THE DAY AND RETURN FLOW AT THE SFC OCCURS WED
NITE AHEAD OF THE NEXT SFC CDFNT THAT IS PROGGED TO SWING THROUGH
OHVLY THURS NITE. H5 FEATURES ABOVE THE NEXT FRONT ARE NOT STRONG
ENOUGH TO MOVE SE THROUGH THE RE-ESTABLISHED H5 RIDGE...AND THE MAIN
ENERGY BOTH H5 AND SFC STAYS N OF FCST AREA AS IT TRAVERSES THROUGH
THE GTLKS. INCREASED CHANCES FOR THUNDERSTORM ACTIVITY NOTED THURS
NIGHT JUST ALONG AND AHEAD OF SFC FRONT. H5 FLOW TURNS NW AND HELPS
NOSE THE ERN EDGE OF H5 RIDGE WELL S OF OHVLY...ALLOWING NRLY FLOW
AT THE SFC WITH A BUILDING HIGH OVER THE UPPER MIDWEST ON
FRI...KEEPING THE SFC FRONT OVER KY/TN BORDER. THIS SFC HI BUILDS
THROUGH SAT AFTNOON AND THE H5 FLOW REMAINS NW. NEXT DISTURBANCE IS
PROGGED TO GLANCE NE FCST AREA SAT NIGHT AS IT STRUGGLES TO MOVE
THROUGH THE SFC HIGH BUT DOESNT APPEAR TO HAVE ENOUGH FORCE TO DO
SO. IT APPEARS TO WASH OUT OVER FCST AREA SUN AND SUN NIGHT...WHICH
SETS UP AN INCREASED CHANCE FOR PRECIP MON. HOWEVER...MODEL
SOLUTIONS DIFFER GREATLY ON MON...WILL GO WITH THE THINKING THAT THE
WASHED OUT FRONT ISNT THERE AND KEEP DRY TO MAINTAIN CONTINUITY
WITH SURROUNDING FOS...WHICH IS IN LINE WITH PREV 0 AND 12Z MODEL
RUNS FROM GFS.

NO MAJOR CHANGES TO TEMPERATURES FOR THIS FORECAST PACKAGE.
GENERALLY LOOKING FOR A RETURN TO MORE NORMAL READINGS AFTER FROPA
THURS NIGHT...GETTING AWAY FROM THE HAZY HOT AND HUMID AMS LATE THIS
WEEK AND INTO THE WEEKEND.

FRANKS

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&

SHORT TERM...
Hazardous weather outlook, Jul 18, 3:04 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
404 PM EDT TUE JUL 18 2006

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-
192015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
ROSS-HOCKING-
404 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. LARGE HAIL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-192015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-
BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
404 PM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS. LARGE HAIL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON HEAT INDICES WILL CONTINUE TO REACH INTO THE MID OR
UPPER 90S THROUGH AT LEAST THURSDAY...POSSIBLY REACHING 100
DEGREES IN SOME LOCATIONS. STAY INDOORS IN AIR CONDITIONING IF
POSSIBLE...AND DRINK PLENTY OF FLUIDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 18, 2:48 PM EST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     POWER LINES DOWN TROY                    40.04N  84.22W
07/18/2006                   MIAMI              OH   LAW ENFORCEMENT

            LINES DOWN COUNTY WIDE

&&
Local storm report, Jul 18, 2:55 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     LARGE LIMB DOWN  TROY                    40.04N  84.22W
07/18/2006                   MIAMI              OH   SPOTTER

&&
Local storm report, Jul 18, 3:54 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
454 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     SEVERAL TREES DOWN MARYSVILLE              40.24N  83.37W
07/18/2006                   UNION              OH   LAW ENFORCEMENT

&&
Local storm report, Jul 18, 4:47 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     2 TREES DOWN     3 W MADEIRA             39.18N  84.43W
07/18/2006                   HAMILTON           OH   LAW ENFORCEMENT

            NEAR MILFORD

&&
Local storm report, Jul 18, 4:50 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HIGH WATER ON ROADS 3 W MADEIRA             39.18N  84.43W
07/18/2006                   HAMILTON           OH   LAW ENFORCEMENT

&&
Local storm report, Jul 18, 5:08 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     MILFORD                 39.17N  84.28W
07/18/2006                   CLERMONT           OH   LAW ENFORCEMENT

            TWO TREES DOWN ON TRAILERS IN MILFORD

&&

The radar

The Cincinnati radar (KILN), 85 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kenton

When
July 18, 5:27 PM EST to 5:31 PM EST
Where
Kenton County, Morning View
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
38.833, -84.450

A few trees were knocked down across a road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524850.